Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2000, 7:13 PM EST for Jasper County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 7:13 PM EST (00:13 UTC)
- Expired
- Mar 27, 2000, 7:45 PM EST
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jasper County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:15 PM EST | Thunderstorm Wind 50 E | Gillisonville, SC | Trees and power lines down |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 280014 SVRCHS SCC053-280045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JASPER COUNTY IN SOUTH CAROLINA * UNTIL 745 PM EST * AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF RIDGELAND...OR ABOUT 22 MILES NORTHWEST OF LAUREL BAY...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. $$ RVT/TJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:39 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 2:39 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EST MON MAR 27 2000
LTST RADAR PICS SHO AREA OF SCT SHRA/TSRA FM CNTL GA EWD MOVG EWD
ACRS RGN. THS IS WELL IN ADVANCE OF CDFNT...WHICH NOW XTNDS FM
ABT ERN TN THRU E CNTRL MS. LAST FEW SAT PICS ALSO SHO A SECOND LINE
OF PCPN TRYING TO GET GOING JST SE OF BHM AHD OF FNTL BNDRY. WI ALL
THE CLD CVR TDY...GUD CNVCTN HAVG TUFF TIME GENERATING TSRA...WI
ONLY A FEW LGTNG STRIKES ACRS THE ENTIRE SE.
WI BST MSTR THRUST SHFTNG RPDLY EWD TWD THE CST...MOST PCPN WL BE
OVR FOR SE GA BFR 00Z...AND FOR SC CWA SHORTLY AFTR 00Z. CUD BE A
LTL WDLY SCT/ISOLD ACTVTY AS ACTUAL FNT MOVES THU LTR IN THE EVE...
THO THNK W/OUT DYTM HTG AND DRY AIR RAPIDLY BLDING IN...PROBLY NOT.
WL HV SCT/LKLY POPS FOR EVENING HOURS THEN CLRNG AS NVA/DRY AIR AND
WK SFC RDGG ALL MOVE ACRS RGN. GUID TEMPS CLOSE AND RSNBL.
TUE AND TUE NGT...MSTLY CLR AND DRY WI HIGH PRES RDG OVR GLFMEX XTNDG
NE ACRS AREA. THNK FWC TEMPS A BIT HI AS H8 TEMPS WL BE COOLNG DRNG
THE DAY AND DWPTS DROPPING AT NGT. WL GO CLOSER TO FAN TEMPS BOTH
PDS.
WED...A LTL LO LVL MSTR TRYING TO RTRN ACRS CWA...JST ENUF FOR PTLY
CLDY MOST AREAS. HWVR...FNTL BNDRY WL BEGIN TO TAKE SHAPE TO OUR SW
AND MOVE NE...BRINGG INCRS CLDS TO WRN SE GA AREAS WED AFTN. GUID
TEMPS CLOSE.
XTNDD...AFOREMENTIONED E-W FNT LFTS TO CNTRL PORTION OF CWA AND WL
OSCILLATE ACRS AREA THRU XTNDD PD. SFC WVS WL OCCASIONALLY MOV ACRS
FNT AND WL TRIGGER SHRA/RA THRUOUT RGN. BST CHC LUKS TO BE THU/THU
NGT ATTM WI VORT APPRCHNG AND DECENT ISENT LFT PROGGED. FRI AND SAT
MAY BE MARGINALLY BTR DAYS...BUT WI FNT RMNG IN VCNTY...WL NEED TO KP
CHC POPS IN PLACE. TEMPS TO RMN STDY THRU XTNDD PD.
CWF...WINDS HAVE NOT INCREASED AS MUCH AS EXPECTED PARTICULARLY OVER
THE GA WATERS. SHOULD INCREASE TONIGHT AT LEAST EARLY ON THEN SHIFT
TO W AS FRONTAL BNDRY GOES THROUGH. WILL SHIFT WINDS BACK TO SW
ON TUE AS SECONDARY FRONT MOVES TOWARDS THE REGION. MODELS ARE
KEEPING THIS SECONDARY UPPER LVL FEATURE A LITTLE FRTHR N THAN
PREVIOUS RUNS AND CAA SEEMS NON EXISTENT SO LITTLE MORE THAN A WIND
SHIFT BACK TO W BY WED MORNING. FRONTAL BNDRY SHOULD STALL LATER WED
NEAR THE SAV RIVER AND CAUSE PROBLEMS FOR WIND DIRECTION BUT SPEEDS
SHOULD BE LIGHT BY THIS TIME. DECREASING TREND FOR SEAS AS WELL.
WILL NOT GIVE UP YET...AND PLAN TO KEEP SMALL CRAFT ADVISORIES AS
THEY ARE.
PRELIMM CCF
CHS UB 052/073/050/074 057 141000
SAV UB 051/075/049/077 056 14-000
CHL UB 057/070/056/073 062 141000
NBC UB 053/074/051/076 058 141000
.CHS...
SC...SMALL CRAFT ADVISORY S SANTEE RIVER SC TO SAVANNAH GA OUT 20 NM
EXCLUDING CHARLESTON HARBOR.e
GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND GA OUT 60 NM.
WOODWORTH/SLFNearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.